| Model Number |
EGIATRS60AMT |
| Medical Device Problem Codes |
Unintended System Motion (1430); Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
10/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10: concomitant product: sigadaptstnd - sig power sigadaptstnd linear adapter, serial# (b)(6) sigphandle - sig power sigphandle handle, serial# (b)(6).H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.A video was also provided.Visual inspection noted one reload attached to an adapter clamshell and handle.The reload did not appear properly seating in the adapter.The jaws were open and the reinforcement material was missing on the anvil side of the jaws.The staple cartridge was not present in the returned image and videos.In one video, the reload was articulated when the handle trigger was pressed.The cover tube slightly articulated when the jaws articulated.In the other video, when the reload was articulated, the distal end of the cover tube articulated.It was reported that the reload articulated or straightened on its own during the firing sequence and upon loading, the reload was not seated properly and wobbled with movement of the device.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic distal pancreatectomy procedure, at the time of transecting the pancreas, the reload was articulated to almost 45 degree to the left and it automatically articulated back to its neutral position when the surgeon was retrieving the knife.This led to the pancreas being torn a bit.It was noted that before firing, a "crack" sound was heard but the device was still able to fire in zone 1 position. the surgeon used tisseel, hemopatch, and suture to fix the torn pancreas.After the procedure, it was found out that the reload was not in its proper position when it was articulated.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.A video was also provided.Visual inspection noted all the reload pushers were fired, however, the sled was not fully advanced.The jaws were open.The distal suture on the anvil/cartridge side was still anchored on reinforcement material.The reload adapter was broken.It was reported that the reload articulated or straightened on its own during the firing sequence and upon loading, the reload was not seated properly and wobbled with movement of the device.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur due to over flexure of the reload while attached to the instrument.The evaluation detected an unreported condition of sutures not released.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: in the event of an incomplete firing of the endo gia¿ reinforced reload with tri-staple¿ technology, the distal maxon¿ anchoring sutures used to secure the staple line reinforcement material to the anvil and cartridge may not be released, the inability to release the distal anchor suture will prevent the jaws from opening fully when the device is unclamped.The remaining intact staple line reinforcement material on the reload will need to be removed from the device by gentle traction and/or by cutting the anchor suture with scissors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.